Jump to content

Photo

Klaron/Sulfacet R related question..

klaron

This topic is archived.
21 replies to this topic

#21 tawxil

tawxil

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Gender:Female
  • Location:Canada
  • Interests:Music, Movies, Sleeping and Eating.
  • Joined: 25-April 10

Posted 28 March 2011 - 06:20 PM

Question:
Sulfacet R is amazing, but it dries me out (everything dries me out) so I was wondering...if I used a moisturizer before applying the sulfacet r, would it hinder its' effectiveness?

#22 PrettyInside

PrettyInside

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 268
    Likes: 9
About Me
  • Gender:Not Telling
  • Joined: 08-September 09

Posted 23 July 2012 - 12:34 PM

Question: Sulfacet R is amazing, but it dries me out (everything dries me out) so I was wondering...if I used a moisturizer before applying the sulfacet r, would it hinder its' effectiveness?


The brand Sulfacet-R has not been available--at least in the U.S.--for several years now. I found that out when my then-dermatologist tried to fill it, and I couldn't figure out why the pharmacy couldn't get it. After some sleuthing, the pharmacist informed me that Sulfacet-R had been discontinued.

If you are managing to get Sulfacet-R in the U.S., how are you doing it? (I want in on the secret, as I used/loved it for nearly 20 years and was very upset when it was no longer available to me.)

I've been told that applying a moisturizer can make a medication less effective, so I suppose that's likely the case with a sulfacetamide-based lotion. But I often applied an oil-free/hypoallergenic lotion before applying Sulfacet-R. Whenever my skin started to get much more dry, I decided it made more sense to boost my skin's moisture content, rather than incur more flakiness.

I know that some people apply moisturizer after allowing a sulfur-based topical to be absorbed by the skin--I'd say after 20 minutes, or so. I'd recommend trying that option first, so that you're less likely to interfere with your medication's effectiveness. But if that doesn't help enough, then maybe try applying a thin layer of moisturizer prior to putting on the medication.

P.I.

Edited by PrettyInside, 24 July 2012 - 04:27 PM.